Flood, Winnebago
- When
- July 1, 12:00 AM CST to July 6, 11:30 AM CST
- Where
- Winnebago forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.069, -88.645 (the zone’s center; the record gives no point)
A period of relatively dry weather from late June into early July caused the flooding of the Fox river around Eureka and Omro in southwest Winnebago county to gradually subside. Flooding in that area started on June 15th and finally came to an end on July 7th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A period of relatively dry weather from late June into early July caused the flooding of the Fox river around Eureka and Omro in southwest Winnebago county to gradually subside. Flooding in that area started on June 15th and finally came to an end on July 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 30, 1:15 PM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT WED JUN 30 2004 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FCST CONCERN IS POTENTIAL FOR SVR TSTMS THIS EVG. MSAS ANALYSIS SHOWED A COLD FRONT DROPPING SE THROUGH N MN/WSTRN LK SUP. MDT INSTABILITY WAS IN PLACE OVER N WI IN ADVANCE OF THE FRONT...WITH CAPES AROUND 1500 J/KG AND LIS -2 TO -4. SHEAR APPEARS TO BE MARGINAL FOR SUPERCELL DEVELOPMENT...BUT SVR MULTICELL STORMS WITH DAMAGING WIND AND LARGE HAIL LOOK LIKE A GOOD BET OVER N WI THIS EVG. A SVR TSTM WATCH HAS BEEN ISSUED FOR PARTS OF NC/NE WI UNTIL 9 PM. FRONT WILL CONTINUE TO SAG SOUTH TONIGHT...WITH THE CHC OF STORMS ACCOMPANYING IT. THREAT OF SVR STORMS SHOULD DECREASE AFTER SUNSET...AS DAYTIME INSTABILITY WEAKENS. WILL KEEP A CHC OF SHOWERS OVER C/EC WI THU MORNING...THEN GO WITH A DRY FCST FOR THE REST OF THE DAY. DEVELOPING NE-E WIND FLOW WILL BRING COOLER AIR INTO THE RGN...WITH THE MOST PRONOUNCED COOLING NOTED NEAR LK MICH. .LONG TERM...THURSDAY NITE THRU NEXT WENESDAY. FCST FOCUS STILL ON PCPN CHCS THIS UPCOMING HOLIDAY WEEKEND. ETA AND GFS IN GOOD ENOUGH AGREEMENT FOR PRECIPITATION EVEN THOUGH THEY DIFFER ON PLACEMENT AND INTENSITY OF PRESSURE SYSTEMS THROUGH SATURDAY. HIGH PRESSURE WILL SETTLE OVER THE WESTERN GREAT LAKES THURSDAY NIGHT. THE HIGH WILL CLEAR MOST OF THE CLOUDS OUT AND BRING LIGHT WINDS ALLOWING FOR RADIATIONAL COOLING AS TEMPERATURES FALL WELL INTO THE 50S ACROSS THE CWA. A FEW LOCATIONS IN THE NORTHERN CWA COULD GET INTO THE UPPER 40S. THE HIGH WILL SLOWLY MOVE EASTWARD INTO THE CENTRAL GREAT LAKES DURING THE DAY ON FRIDAY. AN APPROACHING FRONTAL BOUNDARY WILL INCREASE CLOUDS FROM WEST TO EAST DURING THE DAY AS SOUTH WINDS BRING WARM AIR AND MOISTURE IN FROM THE SOUTH. THE FRONTAL BOUNDARY WILL MOVE INTO THE EASTERN PLAINS FRIDAY NIGHT. THIS WILL BRING A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONTAL BOUNDARY. A BETTER CHANCE FOR PRECIPITATION WILL COME DURING THE DAY ON SATURDAY AS A PRE-FRONTAL TROF AND 500MB VORT MAX SWING THROUGH THE CWA. THESE FEATURES WILL TAP INTO 1000-1500 J/KG OF CAPE AND -2 TO - 4 LI/S WHICH SHOULD BE ENOUGH FOR THUNDERSTORM DEVELOPMENT. THEREFORE WILL STICK WITH THE 50 POPS AT THIS TIME GIVEN THE MOISTURE... INSTABILITY...AND LIFT AVAILABLE. THE ACTUAL COLD FRONT WILL MOVE THROUGH THE CWA SATURDAY NIGHT WITH SOME LINGERING SHOWERS AND THUNDERSTORMS SUNDAY MORNING. HOWEVER THE GFS IS NOW CLEARING OUT THE PRECIPITATION FOR SUNDAY AFTERNOON OVER THE CWA SO WILL LEAVE IT DRY. THE REST OF THE EXTENDED IS FORECAST WITH LITTLE FAITH AS THE 12Z GFS IS MUCH DIFFERENT FROM THE 00Z GFS SOLUTION. AGAIN THE GFS SEES FIT TO FLIP FLOP SOLUTIONS AND PRECIPITATION CHANCES SO IN GENERAL WILL LEAVE THE REST OF THE EXTENDED ALONE UNTIL THE MODELS CONVERGE ON A SOLUTION. ALTHOUGH THE CANADIAN MODEL SEEMS TO BE CONVERGING ON A WET TUESDAY ALONG WITH THE ECMWF WILL WAIT ANOTHER RUN TO SEE IF THESE MODELS ARE CONSISTANT. PUT PRECIPITATION INTO WEDNESDAY AS EVERY MODEL SEEMS TO BE PUTTING PRECIPITATION IN WITH AN APPROACHING LOW PRESSURE SYSTEM. && .GRB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH NC/NE WI UNTIL 9 PM WIZ005-010>013-018-019-021-073-074- && KIECKBUSCH/KURIMSKI WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 30 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS OVER NORTHERN WISCONSIN THIS AFTERNOON AND EVENING...AND FOR CENTRAL WISCONSIN THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. A FEW SEVERE STORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT WED JUN 30 2004 WIZ005-010>013-018-019-021-073-074-010215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-NORTHERN OCONTO-SOUTHERN OCONTO- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK AND ANTIGO 900 PM CDT WED JUN 30 2004 THE SEVERE THUNDERSTORM WATCH FOR VILAS...ONEIDA...LINCOLN...FLORENCE... FOREST...LANGLADE...MARINETTE AND OCONTO COUNTIES HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OR MOVED OUT OF THE AREA. RDM WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417013.